Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 16, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at Jun 9, 2009, 7:28 AM AKDT. It took effect at Jun 9, 2009, 3:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2009, 7:28 AM AKDT (15:28 UTC)
- In effect from
- Jun 9, 2009, 3:00 PM AKDT
- Expired
- Jun 9, 2009, 10:00 PM AKDT
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
072 WWAK61 PAFC 091528 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 728 AM AKDT TUE JUN 9 2009 AKZ141-100600- /X.NEW.PAFC.FW.W.0016.090609T2300Z-090610T0600Z/ COPPER RIVER BASIN- 728 AM AKDT TUE JUN 9 2009 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING FOR LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. WARM, DRY WEATHER WILL CONTINUE OVER THE COPPER RIVER BASIN TODAY. RELATIVE HUMIDITIES ARE EXPECTED TO DROP DOWN TO 13 TO 20 PERCENT OVER PARTS OF THE CENTRAL BASIN THIS AFTERNOON BEFORE RECOVERING THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
3 follow-up statements
104 WWAK61 PAFC 100057 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 457 PM AKDT TUE JUN 9 2009 AKZ141-100600- /X.CON.PAFC.FW.W.0016.000000T0000Z-090610T0600Z/ COPPER RIVER BASIN- 457 PM AKDT TUE JUN 9 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR THE COPPER RIVER BASIN... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR THE COPPER RIVER BASIN. WARM... DRY WEATHER WILL CONTINUE OVER THE COPPER RIVER BASIN THIS EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP DOWN TO 15 TO 20 PERCENT OVER PARTS OF THE CENTRAL BASIN BY EARLY EVENING BEFORE RECOVERING LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
581 WWAK61 PAFC 100105 CCA RFWAER URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 504 PM AKDT TUE JUN 9 2009 AKZ141-100600- /X.COR.PAFC.FW.W.0016.000000T0000Z-090610T0600Z/ COPPER RIVER BASIN- 504 PM AKDT TUE JUN 9 2009 CORRECTED HEADLINE ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR LOW RELATIVE HUMIDITIES ALONG THE COPPER RIVER BASIN... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR THE COPPER RIVER BASIN. WARM... DRY WEATHER WILL CONTINUE OVER THE COPPER RIVER BASIN THIS EVENING. RELATIVE HUMIDITIES ARE EXPECTED TO DROP DOWN TO 15 TO 20 PERCENT OVER PARTS OF THE CENTRAL BASIN BY EARLY EVENING BEFORE RECOVERING LATER THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
002 WWAK61 PAFC 100614 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1014 PM AKDT TUE JUN 9 2009 AKZ141-100715- /X.EXP.PAFC.FW.W.0016.000000T0000Z-090610T0600Z/ COPPER RIVER BASIN- 1014 PM AKDT TUE JUN 9 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jun 9, 5:00 AM AKDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 9, 5:00 AM AKDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT TUE JUN 9 2009 .ANALYSIS AND UPPER LEVELS... IN THE UPPER LEVELS...A RIDGE REMAINS IN PLACE OVER THE GULF OF ALASKA AND EASTERN MAINLAND. A HIGH AMPLITUDE TROUGH IS STILL OVER THE BERING...WITH A LARGE CUT-OFF LOW SOUTH OF THE ALEUTIANS. A ROBUST SHORTWAVE OVER NORTON SOUND IS LIFTING NORTHWARD. SHORTWAVE RIDGING IS BUILDING OVER THE AKPEN AND BRISTOL BAY. AT THE SURFACE...HIGH PRESSURE EXTENDS FROM THE GULF OF ALASKA INTO THE SOUTHERN MAINLAND. A LARGE LOW COMPLEX SOUTH OF THE CENTRAL ALEUTIANS IS EVIDENT ON SATELLITE IMAGERY. THE THERMAL TROUGH AXIS IS CENTERED OVER THE CENTRAL INTERIOR. .MODEL DISCUSSION... MODELS ARE IN GOOD AGREEMENT THROUGH WEDNESDAY...BUT BEGIN TO DIVERGE SIGNIFICANTLY THEREAFTER. MAIN POINT OF CONTENTION REGARDS THE POSITIONING OF THE LOW CENTER OVER THE BERING...AS WELL AS TIMING OF WAVES ROTATING AROUND THE LOW COMPLEX. LITTLE CHANGE WAS DONE TO THE EXISTING FORECAST THIS MORNING...WITH A FOCUS ON THE GFS FOR THE SHORT TERM. .SHORT TERM FORECAST... .SOUTHCENTRAL... PLEASANT WEATHER WILL CONTINUE ACROSS MOST OF THE AREA THROUGH THURSDAY...AS UPPER RIDGING AND SURFACE HIGH PRESSURE REMAIN IN CONTROL. THE THERMAL TROUGH WILL LEAD TO AN INCREASED THREAT OF AFTERNOON SHOWERS ALONG THE COPPER RIVER BASIN OVER THE NEXT SEVERAL DAYS. ELSEWHERE...AFTERNOON SEA BREEZES WILL CONTINUE TO AFFECT COASTAL AREAS UNDER WEAK SYNOPTIC FLOW. PATCHY NIGHTTIME AND MORNING FOG WILL FORM ALONG THE COAST...WITH KODIAK ISLAND AND PRINCE WILLIAM SOUND BEING OF PRIMARY CONCERN. .SOUTHWEST... ISOLATED SHOWERS OVER THE KUSKOKWIM DELTA WILL BE COMING TO AN END THIS MORNING AS THE SHORTWAVE LIFTS OUT OF THE AREA. SURFACE HIGH PRESSURE AND UPPER RIDGING WILL LEAD TO GENERALLY FAIR WEATHER ACROSS THE REGION THROUGH THURSDAY. SCATTERED SHOWERS CANNOT BE RULED OUT ACROSS THE AKPEN...WHERE SOUTHERLY FLOW AHEAD OF THE LOW COMPLEX WILL PERSIST. OTHERWISE...PATCHY FOG WILL IMPACT PARTS OF BRISTOL BAY AND THE LOWER KUSKOKWIM THROUGH WEDNESDAY. .BERING SEA AND ALEUTIANS... THE LARGE LOW COMPLEX SOUTHWEST OF ADAK WILL KEEP LOW CEILINGS...RAIN...AND PATCHY FOG OVER THE ISLANDS THROUGH THE NEXT SEVERAL DAYS. THE COMPLEX WILL BEGIN SHIFTING TOWARDS THE WESTERN ALEUTIANS BY LATE WEDNESDAY...ALTHOUGH VARIOUS WAVES ROTATING AROUND THE LOW WILL KEEP CONDITIONS UNSETTLED THROUGHOUT THE ISLAND CHAIN. .LONG TERM FORECAST... AS AFOREMENTIONED...MODELS ARE HAVING SOME PROBLEMS COMING TO A COMMON SOLUTION IN THE EXTENDED. CONFIDENCE IS HIGH IN THE RIDGE OVER THE GULF BREAKING DOWN BY THE END OF THE WEEK...WHILE A LARGE CUT-OFF LOW REMAINS OVER THE ALEUTIANS. THE THERMAL TROUGH IS ALSO EXPECTED TO REMAIN ENTRENCHED THROUGH THE END OF THE WEEK. AS A RESULT...EXPECT GENERALLY UNSETTLED WEATHER OVER THE BERING AND ALEUTIANS...WITH WARMER AND DRIER CONDITIONS OVER THE MAINLAND. THE THERMAL TROUGH WILL ALSO LEAD TO ISOLATED DIURNAL CONVECTION OVER AREAS OF ENHANCED TERRAIN. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...NONE NRH JUN 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:00 PM AKDT | Small Craft Advisory | AFC | 48 hr | |
| Jun 8, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jun 8, 5:30 PM AKDT | Small Craft Advisory | AFC | 11 hr | |
| Jun 9, 4:00 AM AKDT | Small Craft Advisory | AFC | 48 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.